MAUDE Adverse Event Report: SPINEOLOGY INC. OPTIMESH DEPOLYABLE GRAFT CONTAINMENT DEVICE; SURGICAL MESH

SPINEOLOGY INC. OPTIMESH DEPOLYABLE GRAFT CONTAINMENT DEVICE; SURGICAL MESH
Catalog Number 330-2505
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/03/2018
Type of Reportable Event Serious Injury
Event or Problem Description
A single-level lumbar interbody fusion procedure at l4-l5 was performed on (b)(6) 2018.Intraoperatively, a ventral defect was identified in the annulus, which the surgeon suspected was caused by a pituitary rongeur during the discectomy procedure.A bmp sponge and an implant with bone graft were placed into the intervertebral disc space, with no intraoperative indications of any problem.Per this surgeon's standard procedure, a postoperative ct was taken, which indicated bone in front of the spine against the iliac vein.A venogram confirmed compression on the vein.Due to a history of dvt in this patient, a decision was made to remove the graft from the retroperitoneal space.A revision surgery was performed on (b)(6) 2018.The surgeon found that the implant had migrated through the defect created in the ventral annulus.No loose bone graft was observed.The surgeon cut the protruding portion and left the remainder of implant and graft in the disc space.The patient is reported to be doing well, with good relief of pre-operative low back symptoms.

Brand Name
OPTIMESH DEPOLYABLE GRAFT CONTAINMENT DEVICE
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
SPINEOLOGY INC.
7800 third street north
suite 600
saint paul MN 55128 5455
MDR Report Key8011741
Report Number2135156-2018-00007
Device Sequence Number19187770
Product Code EZX
UDI-Device IdentifierM7403302505
UDI-PublicM7403302505
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K014200
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/15/2021
Device Catalogue Number330-2505
Device Lot NumberS15629
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2018
Initial Report FDA Received Date10/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR